MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABD(DVI+)-CONF; IH-CARD ABD(DVI+)-CONF; 48 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABD(DVI+)-CONF; IH-CARD ABD(DVI+)-CONF; 48 CARDS
Catalog Number 813191100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported that a unit was typed as b rh(d) negative when using ih-card abd (dvi+) conf.On ih-1000.This unit was labelled as o rh(d) negative.The blood group o was confirmed in a manual test method.The customer did neither return the supposedly defective product for investigational testing nor the patient sample that had caused a false positive test result.Our quality control laboratory is still testing the retention sample of the supposedly defective product.Investigation of the provided instrument documentation is still ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported that a donor unit was typed as b rh(d) negative with ih-card abd(dvi+) conf.On the analyzer ih-1000.The unit was labelled as o rh(d) negative.The blood group o was confirmed in a manual test method.The customer did neither return the supposedly defective product for investigational testing nor the patient sample that had caused the false positive reaction in the anti-b well.However, the corresponding trace files and the image were provided.The result image showed that there were little to no red bloods in all wells.The trace file analysis showed that the false positive result was due to haemolysis of the dilutions distributed in the well.That obscured the gel.During a customer visit it was noted that the customer incorrectly diluted the packed red cells from the donor blood bag segments prior to testing on the ih-1000.This led to a weaker concentration and smaller pellet.The users were re-trained not to dilute the samples before testing.The customer confirmed shortly after escalation of the complaint that the complaint was caused by an user error, meaning that they had diluted the red cells of the donor unit prior to testing.The customer was advised to follow the instruction for use.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.No further complaints regarding this lot were reported.The investigations showed that the complaint was a clear user error.

Brand Name
BLOOD GROUPING REAGENT IH-CARD ABD(DVI+)-CONF
Common Device Name
IH-CARD ABD(DVI+)-CONF; 48 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key8477710
Report Number9610824-2019-00009
Device Sequence Number11440343
Product Code QHR
UDI-Device Identifier07611969952137
UDI-Public(01)07611969952137(17)190408(108749090
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
125534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2019
Device Catalogue Number813191100
Device Lot Number8749090
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer03/06/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, # 5100086; IH-1000, # 5100086